Medical Questions > Womens Health > Birth Control Forum

Very Light Periods After Long Term Pill Use!

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
As you may have read, I missed my last period completely after 11 years of pill use (low dose), I have got one at the moment, but it is very light, I only had a bit of blood yesterday morning and light brown discharge today. Just wondering if anyone else who has been on the pill long term has had there periods go very light, I have all the normal period symptoms, the sore breasts etc, just hardly any blood!

This has happened quite a lot over the past 18 months!
Did you find this post helpful?
First Helper postponed34
|

replied November 29th, 2005
Are you still on the pill?
|
Did you find this post helpful?

replied November 29th, 2005
Experienced User
Sorry, I should have made that clear, yes I am! Never missed one!
|
Did you find this post helpful?

replied December 6th, 2005
I Have the Same Problem
Hello

i have been taking the pil for ten years and I never had a problem. Untill like three months ago. My period went back from five days to three, then from three to two days, and this time there is no blood at all. All three times I have taken a pregnancy test, and they were negative. I called the docter and she told me to have a blood test to rule out a pregnancy 100% and check hormonal levels. She thinks it is related to the pill and that it might be best to take a break and use other types of birthcontrol for a while. Friday is my appointment and I will know more. I would advise you to tell your docter what is going on and see what he/ she advices you. Good luck, and I will keep you posted

rosanne
|
Did you find this post helpful?

replied December 17th, 2005
I am 30 years old. I have been on the pill since I was 15. Originally I was on ortho novum and when I turned 18 my period stopped. The doctor told me that was my body after being on the pill - and that if I wanted to have periods again I should change pills. But I had to stay off the pill until my cycles started again. This took a little over two years. After my cycles started again I got back on the pill. I now take otrho tri cyclen and I have not had any problems since.
|
Did you find this post helpful?

replied December 28th, 2005
Experienced User
I mentioned it to my nurse when I went for my last pack of pills and she didn't seem like it was a big deal when I told her, she said it was good!

But I have missed this period aswell, well, I havn't had any actual blood when I go to the toilet or anything but I have had about 4 days of brown discharge in my pad, does that count??
|
Did you find this post helpful?

replied December 28th, 2005
Extremely eHealthy
Honestly, the pill does tend to decrease period menstrual flow quite a bit. Some women stop having their periods, or just have a very light one. It is not abnormal, but it is scary when you are used to the idea of no period=pregnancy... So it can scare you.. But it is normal.
|
Did you find this post helpful?

replied January 12th, 2006
I got off my birth control on oct 1. I had a normal period around the 7th and I didnt have one until november 22. That period was very very light. There was not enough to wear a tampon and there was no blood, it was just the brown discharge. That period, if you can call it that, lasted for about 2 1/2 weeks. I had no cramps either. Well I havent had a period since then and i've take 2 pergnancy tests and they both came up negative. So I dont think im pregnant. I was just wondering if this was normal after you get off birth control.
|
Did you find this post helpful?

replied February 26th, 2009
whats wrong with me?
I went off birth control about a year ago. Ever since my periods have been very light. Now i have bleeding in the morning and nothing by afternoon. Its more like spotting. Is this normal after being on birth control for like 10 years?
|
Did you find this post helpful?

replied February 28th, 2009
stress and the pill
I have been on zovia for four years. I am seuxally active and have always got my period on time. This month my boyfriend did ejaculate inside me three times. I have taken my pill everyday but when i got my period 2 days ago it was light and brown. I only used one panty liner up. Now its gone.We have been fighting more than usual and im thinking it could be light due to the amount of arguing and stress. Is there a chance that i could be pregnant?
|
Did you find this post helpful?

User Profile
replied February 28th, 2009
Extremely eHealthy
There's always a chance of pregnancy if you're sexually active, but since you've been taking your pills its not a very high chance.

Take a pregnancy test to be sure, but you can probably assume your period is just a little weird this month.
|
Did you find this post helpful?

replied November 3rd, 2009
Getting of birthcontrol pills, light period after?
Question, i was on birth controls pills for almost 6 months. I stopped taking them in July, i got my period normally, 5 days not so light, but light. In august i didnt get a period. In Sept i had intercourse, i got my period 2 weeks later b ut super light.Beging of Oct i got it again, and then i got it 2 weeks later. But the periods are very light, practically just brown discharge, like spotting. It can be from the pill riite?
|
Did you find this post helpful?

replied November 23rd, 2009
What on earth??
I have been trying to get pregnany and stopped the pill at the beginning of september. I had been on the pill for ten years. My first cycle was 40 days and the period that I had, if you can call it that, was very very light. I am now on day 45 and no period and not pregnant. Anyone have any idea what is going on? Could this be side effects of long term birth control use?
|
Did you find this post helpful?

replied December 14th, 2009
I have been on the pill for 10 years too. I got off of it in September and since then I get a period every 27 days, but very light and brown. I am thinking this is a side effect of long term birth control. I hope I start to get a regular period again. Have you seen your doctor at all? I have an appt. for January and am going to ask her then what this is all about. Let me know if you hear anything.
|
Did you find this post helpful?

replied January 14th, 2010
I am 18 and have been on the pill for two years an always had heavyish periods however this month my period has been unusually light and short with hardly any blood? Could i be pregnant?
|
Did you find this post helpful?

replied April 14th, 2010
No periods
I''m 25 and have been on a low dose pill for 5 years. This past year, my periods have just stopped. I get symptoms, irritability, sore breasts, but not blood. I shared this with my Dr. My Dr. says it''s ok and and that eventually the "thin lining" gets so thin that it doesn''t even form to give you a period.

Is this ok? The worst part is that I''ve bought quite a few pregnancy tests.
|
Did you find this post helpful?

replied July 25th, 2011
ive been on my birth control for a year and 7 months . my periods are usalLy normal but this month its very ligh & brown . whats happening .?
|
Did you find this post helpful?

replied August 9th, 2011
im 17 and have been on birth control for 4 years but ive never had sex...the birth control is just for my acne. but last month my period was only brown stuff and this month there was nothing at all...do you think it is a side effect from birth control and i should stop taking it?
|
Did you find this post helpful?

replied September 25th, 2012
Lighter periods and the pill
My gynocologist says lighter periods are normal if you have been on the pill for a long time.
|
Did you find this post helpful?